Report at nine months out

6/15/11—As of May 24 (my nine months off anniversary), I’ve been taking an introductory anatomy and physiology class at the local community college. As you might imagine, this would be challenging for any forty-something-year old who hasn’t been a regular college student since the early ’80s, but it’s even more so for me still coping with the benzodiazepine withdrawal syndrome. The class has been both a wonderful distraction and the source of much anxiety. My first exam and lab practical are this week, however I’m taking a break from studying to finally post the numbers I recorded on the 24th. The class is the reason this update is late and the likely reason why the next two will be as well. My apologies.

These are my symptoms, listed in order of severity (most to least), each rated with a number 0-10 (0 = nonexistent, 10 = unbearable) …

Muscle symptoms & resulting pain—5.5 (at eight months off was a 6)
Last time I said that this symptom feels like it’s “unraveling.” What I mean by that is that I’m beginning to sense it in pieces rather than as a whole … like it’s starting to break up. The affected areas are still that “tight band around the head” that so many of us know and hate, my neck (the location of my pre-existing pain), my shoulders and upper back.

Muscle tension headaches—4 (at eight months off was a 4.5)
Last time I reported a slight increase in this symptom. Now it’s back to where it was two months ago.

Insomnia—4 (at eight months off was a 4.5)
I continue to remain grateful that this symptom isn’t the beast that it was during my first taper and recovery period.

Internal pressure—3.5 (at eight months off was a 3.5)
No change on the internal pressure, but I’ve dropped “heaviness” from this category.

Dizziness, light-headedness & poor balance—3.5 (at eight months off was a 3.5)
No change.

Tinnitus—2 (at eight months off was a 2)
I never notice this one any more except when I’m specifically looking for it. It’s a real non-issue.

Advertisements
This entry was posted in Benzodiazepine Withdrawal Syndrome, Progress Reports. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s